Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 5, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jun 29, 2011, 6:28 PM MST for Cochise County, Arizona. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2011, 6:28 PM MST (01:28 UTC)
- Expired
- Jun 29, 2011, 7:15 PM MST
- In force
- 47 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 45 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4568 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
189 WUUS55 KTWC 300128 SVRTWC AZC003-300215- /O.NEW.KTWC.SV.W.0005.110630T0128Z-110630T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 628 PM MST WED JUN 29 2011 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA... THIS INCLUDES THE CITY OF SIERRA VISTA... * UNTIL 715 PM MST * AT 618 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF SIERRA VISTA...AND MOVING NORTHEAST AT 5 TO 10 MPH. THIS IS A RE-ISSUE AND EXTENSION OF THE PREVIOUS WARNING FOR THAT AREA. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHETSTONE...CHARLESTON...FAIRBANK AND TOMBSTONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH...HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAIN WITH THIS STORM. && LAT...LON 3186 11033 3169 10991 3142 11015 3154 11041 TIME...MOT...LOC 0126Z 216DEG 5KT 3157 11019 $$ MEYER
2 follow-up statements
608 WWUS55 KTWC 300148 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 648 PM MST WED JUN 29 2011 AZC003-300215- /O.CON.KTWC.SV.W.0005.000000T0000Z-110630T0215Z/ COCHISE AZ- 648 PM MST WED JUN 29 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MST FOR WEST CENTRAL AND SOUTHWEST COCHISE COUNTY... AT 645 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHARLESTON...OR 8 MILES NORTHEAST OF SIERRA VISTA...MOVING NORTHEAST AT 10 MPH. ALSO WITHIN THE WARNING AREA ANOTHER STORM WAS INTENSIFYING NEAR HUACHUCA CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH...HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3186 11033 3169 10991 3142 11015 3154 11041 TIME...MOT...LOC 0147Z 213DEG 15KT 3162 11015 $$ MEYER
450 WWUS55 KTWC 300216 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 716 PM MST WED JUN 29 2011 AZC003-300226- /O.EXP.KTWC.SV.W.0005.000000T0000Z-110630T0215Z/ COCHISE AZ- 716 PM MST WED JUN 29 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL AND SOUTHWEST COCHISE COUNTY HAS EXPIRED... AT 715 PM MST THE STORMS IN SOUTHWEST AND WEST CENTRAL COCHISE COUNTY HAD DIMINISHED TO BELOW SEVERE LEVELS. LAT...LON 3186 11033 3169 10991 3142 11015 3154 11041 TIME...MOT...LOC 0148Z 213DEG 15KT 3162 11015 $$ MEYER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:50 PM MST, 3 hours 38 minutes earlier.
Area forecast discussion, Jun 29, 2:50 PM MST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 250 PM MST WED JUN 29 2011 .SYNOPSIS...INCREASED MOISTURE WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY FROM TUCSON EASTWARD AND SOUTHWARD THIS AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS AND BLOWING DUST. SLIGHTLY LESS THUNDERSTORM ACTIVITY IS EXPECTED THURSDAY AND FRIDAY. THEREAFTER...HOT DAYTIME TEMPERATURES WITH A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR THIS WEEKEND AND EARLY NEXT WEEK. && .DISCUSSION...THE MCV THAT WAS OVER SW COCHISE COUNTY THIS MORNING HAS LIFTED NORTH INTO WESTERN GRAHAM COUNTY THIS AFTERNOON. PRETTY INTERESTING WATCHING THE CAMERA OFF THE UOFA ATMO BUILDING LOOKING TOWARD THE CATALINA MOUNTAINS THIS AFTERNOON. HAD SOME VERTICAL DEVELOPMENT ON GOING UNTIL THE WESTERN PART OF THE MCV PASSED OVERHEAD. THIS STOP ANY VERTICAL DEVELOPMENT FOR ABOUT AN HOUR OR SO. NOW THAT THIS MCV HAS MOVED NORTH...VERTICAL DEVELOPMENT HAS COMMENCE. DEVELOPMENT HAS ALSO COMMENCED OVER THE SANTA RITA...WHICH WAS IMPACTED EARLIER TODAY BY THE MCV. THE FIRST STORM OF THE DAY WAS OVER THE CHIRICAHUA MOUNTAINS WITH ADDITIONAL DEVELOPMENT OVER THE NEW MEXICO BOOT AND SOUTH ALONG THE SONORA/CHIRICAHUA STATE LINE. PW VALUES HAVE RISEN THIS MORNING...PER GPS AND BLENDED PRECIPITABLE IMAGERY WITH VALUES FROM TUCSON WEST OVER 1.20" WITH THE REST OF THE AREA BETWEEN 1" AND 1.20". I HAVE BACKED OFF A LITTLE BIT ON POPS...AND I MAY BE TOO HIGH IN THE VALLEYS...BUT STILL GOING WITH WELL ABOVE LATE JUNE CLIMO LEVELS. MAIN THREAT FROM THESE HIGH BASED STORMS WILL BE VERY STRONG GUSTY WINDS...SOME OF WHICH MAY APPROACH SEVERE LIMITS AND AREAS OF BLOWING DUST...ESPECIALLY IN PINAL COUNTY FROM STORMS IN EASTERN PIMA COUNTY. HIGHLIGHTED THIS IN HAZARDOUS WEATHER OUTLOOK ISSUED EARLIER TODAY. AS UPPER TROF MOVES THROUGH THE STATE ON THURSDAY...DRIER AIR WILL PUSH IN FROM THE WEST. BEST MOISTURE WILL BE SE OF TUCSON...WITH BEST CHANCE OF HIGH BASED THUNDERSTORMS BEING EAST OF A SAFFORD TO SIERRA VISTA LINE. HIGHS WILL REMAIN SEVERAL DEGREES ABOVE NORMAL. CHANCE OF THUNDERSTORMS FRIDAY WILL BE RELEGATED TO THE HIGHER TERRAIN EAST OF TUCSON. TURNING HOTTER WITH THE LOW DESERTS ONCE AGAIN FLIRTING WITH 110+ HIGHS. MIGHT NEED ANOTHER HEAT ADVISORY BUT WILL LEAVE THAT DECISION TO LATER SHIFTS. SATURDAY AND SUNDAY...WILL SEE A MORE PRONOUNCED EASTERLY FLOW DEVELOP AS UPPER HIGH STARTS TO BUILD TOWARD THE FOUR CORNERS. SHOULD SEE A SMALL UPTICK IN THUNDERSTORM COVERAGE ON SATURDAY AND THEN MORE WIDESPREAD ACTIVIY ON SUNDAY AS INVERTED TROF...LIKE OFF TROPICAL STORM ARLENE...PUSHES THROUGH. SONORA SHOULD LIGHT UP BOTH DAYS...THUS SENDING STRONG OUTFLOWS NORTH ACROSS SE AZ AND ALSO INTO THE GULF...THUS SENDING A SURGE OF LOW LEVEL MOISTURE UP THE GULF INTO THE SOUTHWEST DESERTS. HIGHS REMAINING HOT ON SATURDAY AND THEN COOLER ON SUNDAY DUE TO ADDED MOISTURE/CLOUD COVER. FOURTH OF JULY INTO THE MIDDLE PART OF NEXT WEEK...PRETTY MUCH A STANDARD MONSOON FORECAST WITH UPPER HIGH NEAR THE FOUR CORNERS. HIGHS WILL BE AT OR SLIGHTLY ABOVE EARLY CLIMO NORMALS. && .AVIATION...SCT -TSRA/SHRA DVLPG MAINLY EAST OF A LINE FROM ELOY-SELLS-SASABE DURING THE REMAINDER OF THE AFTERNOON HOURS INTO THIS EVENING. WIND GUSTS OF 40-45 KTS ARE LIKELY FROM THUNDERSTORM OUTFLOWS WITH LOCALIZED REDUCTIONS IN VISIBILITY DUE TO BLOWING DUST. OUTSIDE OF AREAS IMPACTED BY THUNDERSTORMS...SURFACE WIND GENERALLY LESS THAN 10 KTS EXCEPT WLY/NWLY 12-18 KTS THIS AFTERNOON. LESS THUNDERSTORM ACTIVITY THURSDAY AND DRIER AIR PUSHES IN FROM THE WEST. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A PRONOUNCED MOISTURE INCREASE HAS NOW TAKEN PLACE ACROSS THE AREA. THIS WILL RESULT IN SCATTERED MIX OF WET/DRY THUNDERSTORMS MAINLY FROM CENTRAL PIMA COUNTY EAST THIS AFTERNOON AND EVENING. AS A TROUGH OF LOW PRESSURE PASSES TO OUR NORTH...THE MOISTURE AXIS IS EXPECTED TO SHIFT EAST TOWARDS THE NEW MEXICO BORDER THURSDAY AND FRIDAY WITH THUNDERSTORM COVERAGE MORE ISOLATED AND GENERALLY ACROSS GRAHAM...GREENLEE AND COCHISE COUNTY. THEREAFTER...SUFFICIENT MOISTURE WILL LEAD TO THE DAILY CYCLE OF AT LEAST A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS STARTING SATURDAY AND CONTINUING INTO EARLY NEXT WEEK. STRONG...ERRATIC AND GUSTY WINDS WILL OCCUR DUE TO THUNDERSTORM OUTFLOWS. OTHERWISE...NORMAL DIURNAL WIND TRENDS WILL OCCUR WITH OCCASIONAL GUSTY WINDS DURING THE AFTERNOON AND EARLY EVENING HOURS. DAYTIME TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THIS WEEKEND BEFORE MODERATING EARLY NEXT WEEK AS THE REGION GETS INTO A MORE ESTABLISHED MONSOON PATTERN. && .CLIMATE...UPDATED THE NO RAIN AT TIA WEBPAGE EARLIER THIS MORNING WITH THE LIKELIHOOD THAT THE STREAK COUND END TODAY AT 80 CONSECUTIVE DAYS WHICH IS THE 6TH LONGEST STREAK ON RECORD. ALSO...IF CURRENT AVERAGE DAILY DEWPOINT AT TIA HOLDS ABOVE 45 FOR THE REMAINDER OF THE DAY...THIS WILL BE THE FIRST DAY SINCE MAY 19TH THAT THE AVERAGE DAILY DEWPOINT WAS ABOVE AVERAGE. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 29, 9:55 AM MST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 955 AM MST WED JUN 29 2011 AZZ503-504-506-507-300700- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- 955 AM MST WED JUN 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON INTO THIS EVENING WILL BE MORE WIDESPREAD. MAIN THREAT FROM THESE HIGH BASED STORMS WILL BE STRONG GUSTY WINDS OF 40 TO 50 MPH...AREAS OF BLOWING DUST AND BRIEF MODERATE RAIN. THERE IS A SLIGHT CHANCE THAT OUTFLOW WINDS FROM THE THUNDERSTORMS MIGHT APPROACH SEVERE LIMITS FOR A BRIEF PERIOD OF TIME. VISIBILITIES IN BLOWING DUST COULD BRIEFLY LOWER BELOW ONE MILE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE FOURTH OF JULY HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ502-505-300700- TOHONO O'ODHAM NATION-SOUTH CENTRAL PINAL COUNTY- 955 AM MST WED JUN 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE AROUND THIS AFTERNOON EVENING. MAIN THREAT FROM THESE STORMS WILL BE STRONG GUSTY WINDS. OUTFLOWS FROM THUNDERSTORMS IN EASTERN PIMA COUNTY MAY ALSO SEND AREAS OF BLOWING DUST THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LITTLE TO NO THUNDERSTORM ACTIVITY THURSDAY...BUT SHOULD SEE AN INCREASE IN THUNDERSTORM CHANCES OVER THE FOURTH OF JULY HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ510>515-300700- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 955 AM MST WED JUN 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS. WIND GUSTS UP TO 50 MPH AND BRIEF MODERATE RAIN WILL ACCOMPANY THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE FOURTH OF JULY HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ508-509-300700- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- 955 AM MST WED JUN 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON INTO THIS EVENING WILL BE MORE WIDESPREAD. MAIN THREAT FROM THESE HIGH BASED STORMS WILL BE STRONG GUSTY WINDS OF 40 TO 50 MPH...AREAS OF BLOWING DUST AND BRIEF MODERATE RAIN. THERE IS A SLIGHT CHANCE THAT OUTFLOW WINDS FROM THE THUNDERSTORMS MIGHT APPROACH SEVERE LIMITS FOR A BRIEF PERIOD OF TIME. VISIBILITIES IN BLOWING DUST COULD BRIEFLY LOWER BELOW ONE MILE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE FOURTH OF JULY HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ501-300700- WESTERN PIMA COUNTY- 955 AM MST WED JUN 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT REMAINING HOT TODAY WITH AFTERNOON TEMPERATURES BETWEEN 105 AND 110. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY IT WILL REMAIN DRY THROUGH THE FIRST PART OF THE UPCOMING HOLIDAY WEEKEND. THE SECOND HALF OF THE HOLIDAY WEEKEND WILL SEE A SLIGHT CHANCE OF LATE AFTERNOON AND EVENING THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 5:00 PM MST | Severe Thunderstorm Warning | TWC | Graham | 45 min |
| Jun 29, 5:16 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jun 29, 5:40 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 50 min |
| Jun 29, 6:58 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jun 29, 11:34 PM MST | Areal Flood Advisory | TWC | Cochise | 86 min |
| Jun 30, 2:52 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Santa Cruz | 38 min |
| Jun 30, 3:00 PM MST | Heat Advisory | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 28 hr |
| Jun 30, 3:00 PM MST | Heat Advisory | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 52 hr |
| Jun 30, 3:23 PM MST | Special Weather Statement | TWC | Santa Cruz | 22 min |
| Jun 30, 3:30 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Santa Cruz | 29 min |
| Jun 30, 3:37 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 84 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.